Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 452, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 27, 2000, 7:20 PM CDT for Oklahoma County, Oklahoma. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 27, 2000, 7:20 PM CDT (00:20 UTC)
- Expired
- Oct 27, 2000, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 41 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 7:31 PM CDT | Thunderstorm Wind 55 M | Edmond, OK | Wind gust was measured at the University of Central Oklahoma. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 280021 SVROKC OKC109-280045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 720 PM CDT FRI OCT 27 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA * UNTIL 745 PM CDT * AT 720 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EDMOND...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE ARCADIA AND EDMOND HAIL UP TO THE SIZE OF NICKELS IS LIKELY. WIND GUSTS TO 60 MPH ARE POSSIBLE. LAT...LON 3572 9758 3559 9752 3561 9736 3572 9730 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:50 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Oct 27, 3:50 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT FRI OCT 27 2000 IN THE SHORT TERM...DIFFERENTIAL HEATING BOUNDARY FROM TULSA TO GUTHRIE TO MEDFORD HAS BEEN THE REGION OF MOST CONVECTION EARLIER TODAY AND WITH ADDITIONAL INSOLATION SOUTH OF BOUNDARY AND CONVECTION CONTINUING ACROSS NORTHEAST OKLAHOMA...BOUNDARY HAS STRENGTHENED. EXPECT TO GO LIKELY TO CATEGORICAL POPS THIS AREA FOR THIS EVENING. OTHERWISE THE OVERNIGHT PERIOD WILL BE DOMINATED BY A VERY MOIST AIRMASS AND WEAK LIFT...ENOUGH TO KEEP POPS GOING ALL AREAS. LOW LEVEL JET WILL LIKELY INCREASE LATE TONIGHT OUT WEST AND MAY HELP TO INCREASE COVERAGE OF TSRA TOWARD 12Z BUT THIS IS MORE LIKELY TOWARD MIDDAY. ALL INGREDIENTS FOR WIDESPREAD RAINFALL APPEAR TO BE COMING TOGETHER LATE SATURDAY/SATURDAY NIGHT...WITH NEGATIVELY TILTED UPPER LOW FORCING LARGE SCALE RISING MOTION IN A VERY MOIST ATMOSPHERE ALONG WITH COOL TEMPERATURES IN THE MID LEVELS. PLAN TO CONTINUE WITH 50 TO 70 POPS MOST AREAS SATURDAY WITH THE BRUNT OF RAIN EXPECTED TO DEVELOP SATURDAY EVENING/OVERNIGHT...THEN ENDING ACROSS THE SOUTHEAST SUNDAY. EXPECT SEVERE WEATHER AND FLOODING TO ACCOMPANY THIS SYSTEM. EXTENDED...THE NEXT MAJOR SYSTEM TO AFFECT THE AREA SHOULD BE UPPER LOW CURRENTLY IN THE GULF OF ALASKA. THERE SHOULD BE A BREAK IN THE PRECIP SUNDAY/MONDAY...PARTICULARLY ACROSS THE NORTHWEST HALF OF AREA WHICH SHOULD RECEIVE THE LARGEST AMOUNT OF COOLER/STABLE LOW LEVEL AIR. BUT BY LATE MONDAY/EARLY TUESDAY UPPER LOW APPROACHING FROM THE WEST SHOULD ALLOW WAA/DEEP MOISTURE ADVECTION TO SPREAD NORTHWARD ACROSS THE AREA. FEELING IS THAT UPPER LOW RETREATING NORTHWARD WILL ALLOW TIGHT MOISTURE/THERMAL GRADIENT TO REMAIN CLOSE TO RED RIVER...IN FACT TOO CLOSE FOR ME TO FEEL COMFORTABLE WITH A DRY FORECAST FOR LAST MONDAY AS LOW LEVEL WINDS BEGIN TO BACK. WILL HAVE SMALL POPS ACROSS THE SOUTH LATE MONDAY FOR THIS REASON. WILL ALSO CONTINUE WITH CHANCE POPS MONDAY NIGHT. TUESDAY SILL LOOKING WET WITH STRONG LIFT/DEEP MOISTURE AVAILABLE. THERE AREA STILL DIFFERENCES REGARDING THE STRENGTH/SPEED/ORIENTATION OF UPPER LOW...BUT MODELS ARE GENERALLY CONSISTENT IN BRINGING SYSTEM THROUGH TUESDAY WHICH IS SIMILAR TO YESTERDAYS' VERSIONS. WILL THEREFORE INCREASE POPS INTO THE LIKELY CATEGORY OUT WEST AND A GOOD CHANCE EAST OF THE INTERSTATE 35. BY WEDNESDAY MRF MOVES SYSTEM THROUGH THE REMAINDER OF AREA WITH LATEST CANADIAN SENDING THE UPPER LOW NORTHWARD INTO THE NORTHERN PLAINS WHILE AMPLIFYING ANOTHER UPPER LOW ACROSS THE SOUTHWEST. THE CANADIAN SUGGESTS FRONT MAY HANG UP ACROSS THE SOUTHEAST. THIS SOLUTION WOULD ALSO SUPPORT UPPER RIDGE REMAINING ACROSS THE DEEP SOUTH WITH UPPER LEVEL DIFFLUENCE REMAINING OVER MUCH OF THE AREA. PLAN TO GO SOMEWHERE IN THE MIDDLE AND EXTEND CHANCE POPS ACROSS THE SOUTHEAST HALF OF AREA FOR WEDNESDAY. GAG 61/68/52/70 4791 PNC 61/71/58/68 75*3 OKC 60/71/60/68 35*3 SPS 61/72/60/72 4690 UPDATED FOR FLASH FLOOD WATCH THIS EVENING .OUN... OK...FLASH FLOOD WATCH OKZ017>020-024>026 TX...NONE. JAMES
In the hours before
Local storm report, Oct 27, 3:55 PM CDT, 3 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT FRI OCT 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM STROUD OK 1.75 INCH HAIL
10/27/00 LINCOLN REPORTED BY FIRE DEPT.
JLLocal storm report, Oct 27, 4:59 PM CDT, 2 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CDT FRI OCT 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM STROUD OK FLOODING
10/27/00 LINCOLN HIGHWAY 66 CLOSED IN AND
AROUND STROUD
SEVERAL STREETS FLOODED IN STROUD
REPORTED BY FIRE DEPT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 7:48 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Oct 28, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.